Forum

** GABAPENTIN .. SIDE EFFECTS.. *

Hello Chaps

I went to see my Neuro yesterday, he was very pleased, as I have had no more activity for 2 years which is good :o)... probably thanks to my Tysabri.

He has prescribed me Gabapentin, as I have a lot of pain in my legs at night, which keeps me awake, hence I dont sleep very well :o(

Im worried about the side effects, and the possibility that the drug may pile on the pounds, which I cant afford to do at the moment.

Has anyone had any bad side effects ?  All replies are welcome.

Thanks.

Hi, I was on Gabapentin for several years on maximum dose until it stopped working for me. I don't remember suffering from any side effects at all. My weight was also unaffected.

Every individual is different so there is no guarantee you will not suffer from any side effects. I hope it works for you without giving you any side effects.

M

Hi Fairy Dust

I take Gabapentin and one of the good side effects is that it makes you sleepy so this should help you sleep at night. However, I do have a tendency to drop off in the daytime too, which is a problem if you work. It does work well for pain and sensory symptoms too.

The side effect which I find difficult is the dizziness it causes, although I have got used to it to a certain degree.

Hth

Teresa xx

I've been taking gabapentin for about 3-4 years increasing doses (2700mg a day for the past year) and have not had any weight problems. In all honesty I've not had any side effects from  taking them.

The only time I can think of that you likely to put weight on is when taking steroids. Although they have a whole bunch of side effects.

I tried gabapentin for spasticity in my leg. I started on a very low dose of 100mg (This was fine, no side effects). When I increased to 300mg I had very bad dizziness so had to stop. Not everyone has side effects, these drugs seem to affect everyone differently. I know lots of people are fine on this.

Carol

I've found gabapentin really good and helpful in dealing with the stabbing pains I get. Also had my dose doubled today by MS Nurse in consultation with my Neuro Physio, its to help deal with me waking up at 4am with really painfull legs!

wow, spooky, i was just literaly going to ask about this drus, as i have just spoke to ms nurse about getting some pain relief for my legs. its like a sharp stabbing pain. she rhymed off gamathepan and a dose to get dr to start me on. but i cant understand my scribble. but she said to start off low and gradually increase....anybody know what i'm talking about. im sure my GP will know....wont he x